MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0204
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using ruby coils, a lantern delivery microcatheter (lantern), a non-penumbra glide catheter, a non-penumbra sheath and a guidewire.During the procedure, the physician successfully placed eight ruby coils.While advancing the next ruby coil through the lantern, the physician experienced difficulty advancing the ruby coil.Therefore, the physician decided to retract and remove the ruby coil.Upon retracting, the ruby coil unintentionally detached in the lantern.It was reported that the physician experienced resistance retracting the ruby coil through the lantern.Therefore, the lantern containing the detached ruby coil was removed.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact, the pull wire was within the distal tip of the pusher assembly.If the ruby coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching from the pusher assembly.The detached embolization coil was not returned for evaluation.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation revealed a fracture and kinks in the pusher assembly and the pull wire was slightly protruded distal to the tip of the pusher assembly.This damage was incidental to the complaint.The kinks and fractures in the pusher assembly likely occurred during packaging for return to penumbra.The root cause of the pull wire protruded the distal tip of the pusher assembly could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18116473
Report Number3005168196-2023-00506
Device Sequence Number7512441
Product Code HCG
UDI-Device Identifier00814548018270
UDI-Public814548018270
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0204
Device Lot NumberF00007286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Date Report Sent to FDA01/01/2005